MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUGUIDE DISPOSABLE BIOPSY NEEDLE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. TRUGUIDE DISPOSABLE BIOPSY NEEDLE; BIOPSY INSTRUMENT
Catalog Number C1820A
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device is not available for return.The investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that upon opening the five pack box, the box allegedly only contained three devices.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.The lot met all release criteria.Visual/microscopic inspection: as the sample was not returned for evaluation, a visual/microscopic inspection could not be performed.Functional/performance evaluation: as the sample was not returned for evaluation, a functional/performance evaluation could not be performed.Medical records review: no medical records were provided; therefore, a medical record review could not be performed.Image/photo review: no images or photos were provided; therefore, a medical record review could not be performed.Conclusion: a sales review, a complete dhr review, and inventory assessment were completed for this complaint.The investigation was inconclusive, as the sample was not returned for evaluation and the additional investigation activities could not confirm the reported event.Per the sales review, it was noted that the facility purchases various truguide coaxial cannulas including the alleged catalog c1820a.All purchases made were in multiples of 5.As the truguide is sold in cartons of 5 devices each, it was unlikely that the facility received an odd number of devices in a carton.Additionally, reconciliation at the manufacturing site indicates that all materials used in the manufacturing of this lot were documented and accounted for.Therefore, it was unlikely that the issue was manufacturing related.Lastly, repacking of this device was not performed at the global distribution center.Therefore, it was unlikely that this issue was caused during the distribution of this lot.Based on the available information, the definitive root cause was unknown.Labeling review: the current ifu (instructions for use) states: general information and device description: the bard truguide disposable coaxial biopsy needle is a three part device consisting of an outer cannula with an attached female luer-style lock hub, an inner stylet with an attached male luer-style lock hub, and a flexible slip ring style depth stop.Precautions: before using, inspect the needle for damaged point, bent shaft or other imperfections that would prevent proper function.If the needle components are damaged or bent, do not use.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
TRUGUIDE DISPOSABLE BIOPSY NEEDLE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6237380
Report Number2020394-2016-01248
Device Sequence Number651532
Product Code FCG
UDI-Device Identifier00801741085055
UDI-Public(01)00801741085055(17)190228(10)REAP1790
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K936194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue NumberC1820A
Device Lot NumberREAP1790
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/10/2017
Supplement Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1